MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8361025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op for a patient undergoing t4-iliac posterior fusion and posterior subtraction osteotomy at t9 and l3.It was reported that, during screw removal the tip of the driver sheared off.Patient had been previously implanted in 2015, so there was excess bone formation around screw which made difficult to remove.After driver tip sheared, surgeon used a screw fragment trephine and reverse thread ¿easy-out¿ driver to explant screw.This was a revision surgery performed due to fracture at t9.Patient had an injury and it required an extension to the existing fusion.A delay of approximately 30-45 minutes to the procedure occurred but didn¿t have a negative impact on patient or success of procedure.No further complications reported.
 
Additional Manufacturer Narrative
H3: product analysis of product#8361025 ; lot# kh16m058 analysis summary: visually confirmed approximately ~4mm of the instrument tip has been broken off, consistent with interface during usage.Inspection of the material hardness confirmed conformance to print specification.Fracture surface analysis of both instruments identified a fairly flat fracture surface and circular material movement, consistent with torsional overload.The above findings are consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TL REVISION INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11479239
Report Number1030489-2021-00341
Device Sequence Number14310367
Product Code LXH
UDI-Device Identifier00721902468810
UDI-Public00721902468810
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8361025
Device Catalogue Number8361025
Device Lot NumberKH16M058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight159